MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON LEGACY 5.5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON LEGACY 5.5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7480147
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare professional via field representative regarding patient with lumbar disc herniation involved in posterior thoracolumbar surgery/ internal fixation with screw rod procedure.It was reported that at intra-op, when to broke the set screw tail, the tool was broken in the set screw.After replacing the set screw with a new one, it was used normally.There was no fragments left in the patient's body.Product was never implanted, replaced with medtronic product.Event was associated with the patient.There were no patient symptoms or complications reported as a result of the event.There was no additional surgery/treatment performed as a result of the event.Patient is alive and no injury.On 2021-jan-19, received additional information that event occurred during implantation of screw in the patient.Tool/driver was replaced with another one during the procedure.On 2021-jan-28, received additional information that driver was discarded after surgery.Set screw did not break.Setscrew was unusable.

Brand Name
CD HORIZON LEGACY 5.5
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key11272452
Report Number1030489-2021-00131
Device Sequence Number584532
Product Code LXH
UDI-Device Identifier00721902857089
UDI-Public00721902857089
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7480147
Device Catalogue Number7480147
Device Lot NumberKH19E866
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2021
Initial Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR